Louisiana, 2005

Damaging Wind in Louisiana, June 5, 2005

June 5, 2005 · NWS LCH · 1 event in 1 county or zone

A tree was blown across Highway 111.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A tree was blown across Highway 111.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 5, 1:42 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 5, 1:42 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT SUN JUN 5 2005

.DISCUSSION...MCV MOVING ACROSS SE TX COMBINING WITH VERY UNSTABLE ATMOSPHERE
TO FIRE UP SOME STRONG TSTM ACTIVITY MAINLY EAST OF THE SABINE RIVER AND
NORTH OF 1-10. LAPS DATA SHOWING CAPES IN THE 3000-3500 J/KG RANGE...
FORTUNATELY SHEAR PROFILES ARE NOT CONDUCIVE FOR WIDESPREAD SEVERE WX.
HOWEVER WITH VERY UNSTABLE ATMOSPHERE...CANNOT RULE OUT THE CHANCE OF PULSE
TYPE SEVERE THROUGH EARLY EVENING. WILL HAVE HIGHEST POPS OVER NE ZONES (50%)
AND THEN WILL TAPER OFF AFTER MIDNIGHT.

GFS WANTS TO KEEP THE SHORTWAVE OVER THE ERN PORTIONS OF OUR AREA
FOR THE NEXT COUPLE OF DAYS WITH RELATIVELY HIGH POPS...HOWEVER THE NAM
MOVES IT FURTHER TO THE EAST BUT STILL KEEPS RATHER HIGHER MOISTURE LEVELS
OVER LA ZONES. WILL CALL FOR DECENT CHANCE OF POPS OVER ERN ZONES
WITH DECREASING CHANCES TO THE WEST INTO SE TX ZONES.

MOISTURE LEVELS BEGIN TO DECREASE BY MIDWEEK INTO THE LATTER PORTIONS OF THE
WEEK SO LOOKS LIKE ONLY SLIGHT CHANCE OF POPS IN STORE. LOTS OF UNCERTAINTIES
FOR NEXT WEEKEND AS TROPICAL MOISTURE POOLING IN THE CARIB COULD AFFECT
THE AREA...BUT WILL NOT HIT IT TOO HARD JUST YET.

&&

.AVIATION...TSTMS DEVELOPING OVER SOUTH-CENTRAL AND SOUTHWEST LOUISIANA WILL
LIKELY AFFECT KAEX AND KLFT THROUGH THE AFTERNOON TAPERING OFF THROUGH
LATE EVENING. LESS CHANCE OF TSTMS AT KLCH AS MOST OF THE ACTIVITY APPEARS
TO BE NORTH OF THE AREA. KBPT LOOKING GOOD AS ACTIVITY SHOULD STAY NORTH
AND EAST OF THE TERMINAL.

&&

.MARINE...BERMUDA HIGH RIDGING INTO THE AREA WILL CONTINUE AN ONSHORE
FLOW THROUGH THE PERIOD. SLIGHT CHANCE OF TSTMS WILL EXIST THRU THE
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  89  76  87 /  20  30  10  30
KBPT  75  90  75  91 /  20  30  10  30
KAEX  73  90  73  89 /  50  40  20  40
KLFT  73  88  73  88 /  40  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

WILEY
Hazardous weather outlook, Jun 5, 4:27 AM CST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 AM CDT SUN JUN 5 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
061026-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED SHOWERS WILL MOVE FROM THE COASTAL WATERS INTO THE
MARSHES NEAR THE COAST BEFORE DISSIPATING EARLY THIS MORNING. ONLY A
FEW STRAY THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. NO SEVERE
WEATHER IS EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AIRMASS THUNDERSTORMS ARE EXPECTED EACH DAY. THE MOST FAVORABLE DAY
FOR RAIN LOOKS TO BE TUESDAY. NO SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
June 5, 3:28 PM CST
Where
Vernon County, 2 mi E of Anacoco
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
31.250, -93.317

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460507.